Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue after Pneumonia
Apr 25, 2003

I recently tested positive in February and ironically found out I had pneumonia 2 days later (the intense chest pain and lack of breathing should have been a clue). Anyway, I refused to let them do an HIV test at the hospital as I am without insurance until May 1st so they gave me antibiotics and that helped tremendously, however I still experience extreme fatigue and loss of breath easily 2 months after treatment. Is it possible that it takes this long to recover from pneumonia or perhaps the wrong kind of pneumonia was diagnosed??

Thank you

Response from Dr. Frascino

Hello,

Sorry to hear about your recent diagnosis. Thank goodness May 1st is just around the corner! Get yourself retested to confirm your HIV status as soon as possible after May 1st, and schedule an appointment with an HIV/AIDS specialist. If you need help locating one, try The American Academy of HIV Medicine at www.aahivm.org. Let them know you recently had pneumonia and are still experiencing shortness of breath and fatigue. They will want to get you evaluated very quickly. Could this be an opportunistic infection, such as PCP (pneumocystis carinii pneumonia)? Yes, its possible if your T-cells have slipped to below 200. If you get sick between now and May 1st, screw the insurance and get yourself in to see a competent doctor or to an emergency room. Your health should not be put at risk! Hopefully, things will stay stable until the 1st. But line up those appointments now. A thorough evaluation is definitely warranted very soon. Good luck. Write back if you need additional advice.

Dr. Bob


Previous
Procrit vs Anadrol
Next
STRANGE FORM OF FATIGUE

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement